Advanced Search
Article Contents
Article Contents

Well-posedness for the Keller-Segel equation with fractional Laplacian and the theory of propagation of chaos

Abstract / Introduction Related Papers Cited by
  • This paper investigates the generalized Keller-Segel (KS) system with a nonlocal diffusion term $-\nu(-\Delta)^{\frac{\alpha}{2}}\rho~(1<\alpha<2)$. Firstly, the global existence of weak solutions is proved for the initial density $\rho_0\in L^1\cap L^{\frac{d}{\alpha}}(\mathbb{R}^d)~(d\geq2)$ with $\|\rho_0\|_{\frac {d}{\alpha}} < K$, where $K$ is a universal constant only depending on $d,\alpha,\nu$. Moreover, the conservation of mass holds true and the weak solution satisfies some hyper-contractive and decay estimates in $L^r$ for any $1< r<\infty$. Secondly, for the more general initial data $\rho_0\in L^1\cap L^2(\mathbb{R}^d)$$~(d=2,3)$, the local existence is obtained. Thirdly, for $\rho_0\in L^1\big(\mathbb{R}^d,(1+|x|)dx\big)\cap L^\infty(\mathbb{R}^d)(~d\geq2)$ with $\|\rho_0\|_{\frac{d}{\alpha}} < K$, we prove the uniqueness and stability of weak solutions under Wasserstein metric through the method of associating the KS equation with a self-consistent stochastic process driven by the rotationally invariant $\alpha$-stable Lévy process $L_{\alpha}(t)$. Also, we prove the weak solution is $L^\infty$ bounded uniformly in time. Lastly, we consider the $N$-particle interacting system with the Lévy process $L_{\alpha}(t)$ and the Newtonian potential aggregation and prove that the expectation of collision time between particles is below a universal constant if the moment $\int_{\mathbb{R}^d}|x|^\gamma\rho_0dx$ for some $1<\gamma<\alpha$ is below a universal constant $K_\gamma$ and $\nu$ is also below a universal constant. Meanwhile, we prove the propagation of chaos as $N\rightarrow\infty$ for the interacting particle system with a cut-off parameter $\varepsilon\sim(\ln N)^{-\frac{1}{d}}$, and show that the mean field limit equation is exactly the generalized KS equation.
    Mathematics Subject Classification: Primary: 65M75, 35K55; Secondary: 60J70.


    \begin{equation} \\ \end{equation}
  • [1]

    D. Applebaum, Lévy Processes and Stochastic Calculus, $2^{nd}$ edition, Cambridge University Press, Cambridge, 2009.doi: 10.1017/CBO9780511809781.


    F. Bartumeus, F. Peters, S. Pueyo, C. Marraśe and J. Catalan, Helical Lévy walks: Adjusting searching statistics to resource availability in microzooplankton, Proceedings of the National Academy of Sciences, 100 (2003), 12771-12775.


    J. Bertoin, Lévy Processes, Cambridge University Press, Cambridge, 1996.


    S. Bian and J.-G. Liu, Dynamic and steady states for multi-dimensional Keller-Segel model with diffusion exponent $m>0$, Comm. Math. Phys., 323 (2013), 1017-1070.doi: 10.1007/s00220-013-1777-z.


    S. Bian and J.-G. Liu, Ultra-contractivity for Keller-Segel model with diffusion exponent $m>1-2/d$, Kinet. Relat. Models, 7 (2014), 9-28.doi: 10.3934/krm.2014.7.9.


    P. Biler, T. Cieślak, G. Karch and J. Zienkiewicz, Local criteria for blowup in two-dimensional chemotaxis models, preprint, arXiv:1410.7807.


    P. Biler, T. Funaki and W. A. Woyczyński, Interacting particle approximation for nonlocal quadratic evolution problems, Probability and Mathematical Statistics-Wroclaw University, 19 (1999), 267-286.


    P. Biler and G. Karch, Blowup of solutions to generalized Keller-Segel model, J. Evol. Equ., 10 (2010), 247-262.doi: 10.1007/s00028-009-0048-0.


    P. Biler and W. A. Woyczyński, Nonlocal quadratic evolution problems, Banach Center Publications, 52 (2000), 11-24.


    P. Biler and W. A. Woyczyński, Global and exploding solutions for nonlocal quadratic evolution problems, SIAM J. Appl. Math., 59 (1999), 845-869.doi: 10.1137/S0036139996313447.


    F. Bolley, J. A. Cañizo and J. A. Carrillo, Mean-field limit for the stochastic Vicsek model, Appl. Math. Lett., 25 (2012), 339-343.doi: 10.1016/j.aml.2011.09.011.


    M. Bonforte and J. L. Vázquez, Quantitative local and global a priori estimates for fractional nonlinear diffusion equations, Adv. in Math., 250 (2014), 242-284.doi: 10.1016/j.aim.2013.09.018.


    L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.doi: 10.1080/03605300600987306.


    L. Caffarelli and P. E. Souganidis, Convergence of nonlocal threshold dynamics approximations to front propagation, Arch. Ration. Mech. Anal., 195 (2010), 1-23.doi: 10.1007/s00205-008-0181-x.


    L. Caffarelli and A. Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math., 171 (2010), 1903-1930.doi: 10.4007/annals.2010.171.1903.


    J. A. Carrillo, S. Lisini and E. Mainini, Uniqueness for Keller-Segel-type chemotaxis models, Discrete Contin. Dyn. Syst., 34 (2014), 1319-1338.doi: 10.3934/dcds.2014.34.1319.


    X. Chen, A. Jüngel and J.-G. Liu, A Note on Aubin-Lions-Dubinskiĭ Lemmas, Acta Appl. Math., 133 (2014), 33-43.doi: 10.1007/s10440-013-9858-8.


    F. G. Egana and S. Mischler, Uniqueness and long time asymptotic for the Keller-Segel equation: The parabolic-elliptic case, Arch. Ration. Mech. Anal., 220 (2016), 1159-1194.doi: 10.1007/s00205-015-0951-1.


    C. Escudero, Chemotactic collapse and mesenchymal morphogenesis, Phys. Rev. E, 72 (2005), 022903.doi: 10.1103/PhysRevE.72.022903.


    C. Escudero, The fractional Keller-Segel model, Nonlinearity, 19 (2006), 2909-2918.doi: 10.1088/0951-7715/19/12/010.


    V. Feller, An Introduction to Probability Theory and Its Applications: Volume 2, $2^{nd}$ edition, J. Wiley & sons, New York-London-Sydney, 1971.


    N. Fournier, M. Hauray and S. Mischler, Propagation of chaos for the 2D viscous vortex model, J. Eur. Math. Soc. (JEMS), 16 (2014), 1423-1466.doi: 10.4171/JEMS/465.


    M. Kac, Foundations of kinetic theory, Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, 3 (1956), 171-197.


    E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theoret. Biol., 26 (1970), 399-415.doi: 10.1016/0022-5193(70)90092-5.


    J. Klafter, B. White and M. Levandowsky, Microzooplankton feeding behavior and the Lévy walk, Biological Motion, 89 (1990), 281-296.doi: 10.1007/978-3-642-51664-1_20.


    M. Levandowsky, B. White and F. Schuster, Random movements of soil amebas, Acta Protozoologica, 36 (1997), 237-248.


    D. Li and J. L. Rodrigo, Finite-time singularities of an aggregation equation in $\mathbbR^n$ with fractional dissipation, Comm. Math. Phys., 287 (2009), 687-703.doi: 10.1007/s00220-008-0669-0.


    D. Li and J. L. Rodrigo, Refined blowup criteria and nonsymmetric blowup of an aggregation equation, Adv. in Math., 220 (2009), 1717-1738.doi: 10.1016/j.aim.2008.10.016.


    D. Li, J. L. Rodrigo and X. Zhang, Exploding solutions for a nonlocal quadratic evolution problem, Rev. Mat. Iberoamericana, 26 (2010), 295-332.doi: 10.4171/RMI/602.


    J.-G. Liu and J. Wang, A note on $L^\infty$ bound and uniqueness to a degenerate Keller-Segel model, Acta Appl. Math., 142 (2016), 173-188.doi: 10.1007/s10440-015-0022-5.


    J.-G. Liu and R. Yang, Propagation of chaos for keller-segel equation with a logarithmic cut-off, preprint.


    F. Matthäus, M. Jagodič and J. Dobnikar, E. coli superdiffusion and chemotaxis-search strategy, precision, and motility, Biophys. J., 97 (2009), 946-957.doi: 10.1016/j.bpj.2009.04.065.


    P. E. Protter, Stochastic Integration and Differential Equations, $2^{nd}$ edition, Springer-Verlag, Berlin, 2004.doi: 10.1007/978-3-662-10061-5.


    K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge University Press, Cambridge, 2013.


    E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, 1970.


    A. Stevens, The derivation of chemotaxis equations as limit dynamics of moderately interacting stochastic many-particle systems, SIAM J. Appl. Math., 61 (2000), 183-212.doi: 10.1137/S0036139998342065.


    A.-S. Sznitman, A propagation of chaos result for Burgers' equation, Probab. Theory Relat. Fields, 71 (1986), 581-613.doi: 10.1007/BF00699042.


    E. Valdinoci, From the long jump random walk to the fractional Laplacian, Boletín de la Sociedad Española de Matemática Aplicada, 49 (2009), 33-44.


    J. L. Vázquez, Nonlinear diffusion with fractional Laplacian operators, Nonlinear Partial Differential Equations, 7 (2012), 271-298.doi: 10.1007/978-3-642-25361-4_15.


    J. L. Vázquez, Recent progress in the theory of nonlinear diffusion with fractional Laplacian operators, Discrete Contin. Dyn. Syst. Ser. S, 7 (2014), 857-885.doi: 10.3934/dcdss.2014.7.857.


    C. Villani, Optimal Transport: Old and New, Springer-Verlag, Berlin, 2008.doi: 10.1007/978-3-540-71050-9.


    V. Yudovich, Non-stationary flow of an ideal incompressible liquid, U.S.S.R. Comput. Math. and Math. Phys., 3 (1963), 1407-1456.doi: 10.1016/0041-5553(63)90247-7.

  • 加载中

Article Metrics

HTML views() PDF downloads(205) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint